MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. ULTRASONIC GASTROVIDEOSCOPE

OLYMPUS MEDICAL SYSTEMS CORP. ULTRASONIC GASTROVIDEOSCOPE
Model Number GF-UE160-AL5
Medical Device Problem Code Poor Quality Image (1408)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned to an olympus service center for evaluation and the reported issue was confirmed.The probe unit¿s pink rubber was found cut, which can cause ultrasound image issues.In addition, repairs to the angulation and stopper adjustment, control knobs/elevator lever, and bending section/distal tip were also identified.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation.
 
Event or Problem Description
The user facility reported an intermittent image distortion when using the ultrasonic gastrovideoscope.No patient involvement was reported.
 
Additional Manufacturer Narrative
This supplemental report is submitted to provide the results of the legal manufacturer¿s investigation.The legal manufacturer performed an investigation.The device history records for this device were reviewed and all records indicated that the product was manufactured according to all applicable procedures and met final product release criteria.No abnormalities were found.The root cause of the issue could not be conclusively specified.The peeling was possibly due to chronological degradation.In addition, it is speculated that external forces such as strong rubbing of the area during normal use including reprocessing.The instructions for use (ifu) provides the following guidelines: inspect the external surface of the entire insertion tube including the bending section and the distal end for dents, bulges, swelling, scratching, sagging, deformation, excessive bending, forming objects or other irregularities.

Brand Name
ULTRASONIC GASTROVIDEOSCOPE
Common Device Name
ULTRASONIC GASTROVIDEOSCOPE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key11454496
Report Number8010047-2021-03543
Device Sequence Number3191102
Product Code ODG
UDI-Device Identifier04953170203107
UDI-Public04953170203107
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K051541
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGF-UE160-AL5
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/15/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/18/2021
Supplement Date Received by Manufacturer04/06/2021
Initial Report FDA Received Date03/10/2021
Supplement Report FDA Received Date04/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1